Diagnosed with chronic idiopathic urticaria in mid april. In Early May, I was put on 20mg of Prednisone. By the end of may I was put on 40mg. So I would say about 2-2.5 weeks at each dosage.
By May 28th, I finally got in to see an allergist,who said I needed to taper. My taper was 15 days long. I was already on 40, so he said cut to 30 immediately for 5 days, the 20 for 5 days, then 10 for 5 days, and then stop. Went to another allergist for a second opinion, and he said it was fine.
So, I officially stopped all Prednisone last Friday, June 14th, but I think I'm having withdrawal symptoms.
I got a really red rash on my back the day I stopped. Since then, I've had pretty bad joint pain, and painful skin. I've been taking all my antihistamines (Pepcid, Zyrtec, Benadryl) plus Tylenol extra strength round the clock to keep things in check.
That combo above is mostly working, although I have some breakthrough pain.
So my question is: 1.) Is this Prednisone withdrawal? 2.) Is it safe to wait out the symptoms? I don't want to go back on Prednisone because it was causing eye pressure and rage/zombie states for me. Also because I'm hoping my hives are coming to an end, since I don't have face swelling anymore. 3.) How long might these withdrawal symptoms last?
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.